Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking regular birth controls, took morning after pill after unsafe sex, delay in periods. Is it normal?

Hi I recently took the morning after pill after having a condom break during sex. I am also on regular birth control . I am on the sugar pills this week and am supposed to get my period. It usually comes by now. Did Iscrew up my birth control regime? Is my period going to be delayed or come when I m taking the hormone pills again?
Asked On : Sun, 17 Mar 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
thank you for your query.

Emergency contraception has the ability to prevent pregnancy after unprotected sex or when normal contraceptive methods fail. Utilizing this method does not interfere with birth control pills. On the other hand, birth control pills are more effective than emergency contraception (when properly used) and there is no additive effect.

Taking an emergency contraception medication can cause nausea and vomiting, especially if taken with birth control pills. Other side effects include menstrual changes, potentially causing the next menstrual period to be irregular. The morning after pill can also cause fatigue, a headache and abdominal pain.

i would advise you to continue your pill regimen,your periods will come delayed but will come surely.

from next time dont mix up the pills.

thank you,
wishing you good health
Answered: Fri, 19 Jul 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor